Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 144, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 25, 2012, 8:39 PM CDT for 5 counties in Iowa. It was in force for 66 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2012, 8:39 PM CDT (01:39 UTC)
- Expired
- Jul 25, 2012, 9:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Boone County, IA, Hamilton County, IA, Hardin County, IA, Story County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 8:40 PM CDT | TSTM WND DMG | 3 Ssw Boone Airport, IA | TREE DAMAGE...TREE ON POWER LINE WITH POWER OUT. DELAYED REPORT AND TIME ESTIMATED. |
| Jul 25, 8:40 PM CDT | TSTM WND DMG | Ames Airport, IA | A PLANE WAS FLIPPED AT THE AMES AIRPORT |
| Jul 25, 8:40 PM CDT | TSTM WND DMG | Callender, IA | SEVERAL 5 INCH DIAMETER TREE LIMBS DOWN THROUGHOUT THE TOWN OF CALLENDAR. |
| Jul 25, 8:40 PM CDT | TSTM WND DMG | Maxwell, IA | POWER OUT IN MAXWELL |
| Jul 25, 8:46 PM CDT | TSTM WND GST 60 | 4 Ne Ogden, IA | ESTIMATED WIND GUSTS OF 50 TO 60 MPH |
| Jul 25, 8:50 PM CDT | TSTM WND DMG | Ames, IA | LARGE TREE LIMB...ABOUT 1 FOOT IN DIAMETER...DOWN ON ISU CAMPUS ALONG WITH SEVERAL BRANCES 3 TO 4 INCHES IN DIAMETER. TIME ESTIMATED FROM RADAR. |
| Jul 25, 8:50 PM CDT | TSTM WND GST 68 | Ames Airport, IA | |
| Jul 25, 8:53 PM CDT | TSTM WND DMG | Ne Nevada, IA | 3-4 INCH DIAMETER TREE DOWN AT 8TH AND H. CREWS WORKING ON IT. OTHER SMALL BRANCHES DOWN. TRASH CAN LID BLOWN OFF CONCRETE BIN. 5-6 INCH TREE ALSO SNAPPED AT THE EAST PARK. TIME ESTIMATED. |
| Jul 25, 8:54 PM CDT | TSTM WND DMG | Roland, IA | SIX INCH TREE GRANCH DOWN IN ROLLAND WITH SEVERAL OTHER BRANCHES 3 TO 6 INCHES IN DIAMETER DOWN |
| Jul 25, 8:57 PM CDT | TSTM WND GST 60 | Story City, IA | |
| Jul 25, 8:58 PM CDT | TSTM WND GST 50 | Roland, IA | |
| Jul 25, 8:59 PM CDT | TSTM WND GST 50 | 3 Se Ames, IA | STORY COUNTY SHERIFFS DEPT ESTIMATES WINDS OF AT LEAST 50 MPH ON I-35 AT MILE MARKER 110. |
| Jul 25, 9:03 PM CDT | TSTM WND GST 67 | S Colo, IA | KCCI TV SCHOOLNET SITE |
| Jul 25, 9:04 PM CDT | TSTM WND GST 60 | Roland, IA | 60 MPH PLUS WIND GUSTS WITH PEA SIZED HAIL. ALSO SECONDARY REPORT OF WIND DAMAGE WEST OF GILBERT. FROM STORY COUNTY EMA. |
| Jul 25, 9:05 PM CDT | TSTM WND DMG | Huxley, IA | POWER LINES DOWN. |
| Jul 25, 9:07 PM CDT | HAIL 1 | 3 S Story City, IA | |
| Jul 25, 9:12 PM CDT | TSTM WND GST 70 | Jewell, IA | REPORTED BY KCCI-TV SCHOOLNET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 5:16 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1750 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083
WUUS53 KDMX 260139
SVRDMX
IAC015-079-083-169-187-260245-
/O.NEW.KDMX.SV.W.0144.120726T0139Z-120726T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT WED JUL 25 2012
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOONE COUNTY IN CENTRAL IOWA...
HAMILTON COUNTY IN CENTRAL IOWA...
SOUTHWESTERN HARDIN COUNTY IN CENTRAL IOWA...
STORY COUNTY IN CENTRAL IOWA...
WEBSTER COUNTY IN CENTRAL IOWA...
* UNTIL 945 PM CDT
* AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF WEBSTER CITY TO 5 MILES WEST OF
STORY CITY TO HUXLEY...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUXLEY...STORY CITY...WEBSTER CITY...JEWELL...NEVADA...WEBSTER CITY
AIRPORT...RANDALL...CAMBRIDGE...KAMRAR...ROLAND...ELLSWORTH...
MAXWELL...MCCALLSBURG...BLAIRSBURG...COLO...COLLINS...RADCLIFFE...
ZEARING...HUBBARD AND BUCKEYE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 146.
THIS IS A LONG DURATION WIND EVENT. WIND MAY GUST MULTIPLE TIMES
OVER A HALF HOUR. WINDS HAVE BEEN ESTIMATED TO 65 MPH IN BOONE
COUNTY WITH TREE AND POWER LINE DAMAGE.
THIS WARNING EXTENDS THE SEVERE THUNDERSTORM WARNING FOR BOONE AND
WEBSTER COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IMMEDIATELY GO TO A BASEMENT OR SMALL
INTERIOR ROOM...AWAY FROM WINDOWS. EXTENSIVE DAMAGE AND INJURY ARE
LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED
BUILDING. WIDESPREAD DESTRUCTIVE WINDS CAN PRODUCE DAMAGE AND SERIOUS
INJURY SIMILAR TO A TORNADO.
&&
LAT...LON 4187 9323 4186 9416 4221 9417 4222 9440
4247 9439 4248 9442 4255 9442 4256 9370
4236 9322
TIME...MOT...LOC 0140Z 264DEG 37KT 4244 9393 4218 9364
4189 9363
WIND...HAIL 70MPH <.75IN
$$
JUNGBLUTH3 follow-up statements
288
WWUS53 KDMX 260154
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
854 PM CDT WED JUL 25 2012
IAC015-079-083-169-187-260245-
/O.CON.KDMX.SV.W.0144.000000T0000Z-120726T0245Z/
STORY IA-HARDIN IA-HAMILTON IA-BOONE IA-WEBSTER IA-
854 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER...
BOONE...HAMILTON...SOUTHWESTERN HARDIN AND STORY COUNTIES UNTIL 945
PM CDT...
AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WEBSTER CITY TO STORY CITY TO 9 MILES EAST OF
HUXLEY...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...COLLINS...MCCALLSBURG...COLO...RADCLIFFE...ZEARING...
BLAIRSBURG...HUBBARD...WILLIAMS AND BUCKEYE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 146.
THE MOST INTENSE WINDS WILL LIKELY OCCUR AT STORY CITY...AMES AND
JEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4187 9323 4187 9403 4222 9411 4229 9433
4255 9434 4256 9369 4236 9322
TIME...MOT...LOC 0154Z 264DEG 37KT 4247 9383 4224 9350
4190 9338
WIND...HAIL 70MPH <.75IN
$$
JUNGBLUTH340
WWUS53 KDMX 260217
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
917 PM CDT WED JUL 25 2012
IAC187-260227-
/O.CAN.KDMX.SV.W.0144.000000T0000Z-120726T0245Z/
WEBSTER IA-
917 PM CDT WED JUL 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4187 9323 4187 9371 4221 9370 4256 9394
4256 9369 4236 9322
TIME...MOT...LOC 0217Z 261DEG 43KT 4254 9353 4231 9320
4192 9314
$$
IAC015-079-083-169-260245-
/O.CON.KDMX.SV.W.0144.000000T0000Z-120726T0245Z/
STORY IA-HARDIN IA-HAMILTON IA-BOONE IA-
917 PM CDT WED JUL 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
EASTERN BOONE...HAMILTON...SOUTHWESTERN HARDIN AND STORY COUNTIES
UNTIL 945 PM CDT...
AT 912 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTHEAST OF WEBSTER CITY TO 10 MILES SOUTHWEST OF
ELDORA TO 7 MILES SOUTH OF STATE CENTER...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL HARDIN COUNTY.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 146.
LARGE HAIL IS LIKELY BETWEEN ZEARING AND COLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 4187 9323 4187 9371 4221 9370 4256 9394
4256 9369 4236 9322
TIME...MOT...LOC 0217Z 261DEG 43KT 4254 9353 4231 9320
4192 9314
WIND...HAIL 70MPH 1.00IN
$$
JUNGBLUTH257
WWUS53 KDMX 260250
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
950 PM CDT WED JUL 25 2012
IAC015-079-083-169-260300-
/O.EXP.KDMX.SV.W.0144.000000T0000Z-120726T0245Z/
STORY IA-HARDIN IA-HAMILTON IA-BOONE IA-
950 PM CDT WED JUL 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL BOONE...
HAMILTON...SOUTHWESTERN HARDIN AND STORY COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.
LAT...LON 4187 9323 4187 9371 4221 9370 4256 9394
4256 9369 4236 9322
TIME...MOT...LOC 0217Z 261DEG 43KT 4254 9353 4231 9320
4192 9314
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:45 PM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jul 25, 6:45 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CDT WED JUL 25 2012 .UPDATED FOR 26/00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... MAIN FORECAST CONCERN IS WITH TIMING OF COLD FRONT AND CONVECTION POTENTIAL THIS EVENING INTO THE OVERNIGHT HOURS. NAM/RAP SEEM TO HAVE A DECENT HANDLE ON INITIATION OF CONVECTION AND LEANED TOWARD TIMING OF FRONT/POPS. THE 16Z HRRR HAS SOME ISOLATED CONVECTION DEVELOPING B/T 22-00Z BUT THINKING CAP IS STILL TOO STRONG FOR MUCH CONVECTION TO GET GOING UNTIL AFTER 00Z. REALLY CUT BACK ON POPS UNTIL AFTER 00Z OVER THE CENTRAL AND SOUTHEAST CWA. THE 12Z 4.0KM WRF MODEL RUNS FROM NSSL AND NCEP BOTH HAVE VERY SPOTTY PRECIP THROUGH TONIGHT...AND SORT OF LIGHTS UP THE FRONT SOUTH OF INTERSTATE 80 AFTER 02Z THURSDAY. HAVE LOW CONFIDENCE WITH ANY WIDESPREAD SIGNIFICANT CONVECTION TONIGHT. MODELS FORECASTING PW VALUES NEAR 2 INCHES GENERALLY ALONG THE FRONT...AND 1-1.5 INCHES BEHIND IT. HOWEVER...WITH SUCH SPOTTY CONVECTION AND LOWERED QPF AMOUNTS TO LESS THAN A HALF INCH THROUGHOUT THE FORECAST AREA...ESPECIALLY WITH SUCH HIGH BASED CONVECTION. PLENTY OF SURFACE BASED INSTABILITY...BUT LITTLE IF ANY EFFECTIVE SHEAR AVAILABLE...AS WELL AS FORCING OTHER THAN THE FRONTAL BOUNDARY TONIGHT. THINKING MAIN SEVERE THREAT WILL BE WINDS WITH THE DRY AIRMASS PRESENT. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... LARGE SCALE MAINLY POST FRONTAL FORCING SHOULD BE JUST EXITING FORECAST AREA BY THE START OF THE PERIOD SO ANY LINGERING PRECIP...IF ANY...SHOULD BE MOVING INTO MO AND IL. FORECAST DRY AFTER 15Z. PREVIOUS FORECAST HAD LOW POPS BRUSHING NERN IA BY LATE AFTERNOON BUT CANNOT REALLY FIND ANY SUPPORT FOR THIS WITH LIMITED FORCING AND INSUFFICIENT MOISTURE...AND EVEN THAT LOOKS TO BE POST 00Z. UPSTREAM NRN PLAINS AIRMASS WILL GRADUALLY PASS THROUGH IA DURING THE DAY BUT DEEP NW FLOW AND MIXING WILL STILL ALLOW CENTRAL/SRN HIGHS TO REACH LOW/MID 90S BY AFTERNOON. DO NOT ANTICIPATED ENOUGH PRECIP TONIGHT TO AFFECT THAT. BLEND OF SREF/NAM SOUNDINGS SEEMS REASONABLE. NRN PLAINS SURFACE RIDGE WILL RETURN IA TEMPS TO NORMAL FOR FRI WITH CONTINUED DRY WEATHER AS GREAT LAKES SHORT WAVE DEPARTS. THIS WILL BE FOLLOWED BY AN EXTENDED PERIOD OF ROCKIES AND HIGH PLAINS RIDGING...RIGHT INTO WED AND BEYOND...LEAVING IA WITH WARM BUT NOT EXTREME TEMPS AND LOW END PRECIP POTENTIAL. CHANCES INCREASE SOMEWHAT THIS WEEKEND AS SHORT WAVE TOPS THE RIDGE INCREASING FORCING...ESPECIALLY THERMODYNAMIC...BY SAT. THIS WEAK FORCING LINGERS INTO SUN...AND POSSIBLY EARLY MON LEADING TO SEVERAL DAYS WORTH OF CHANCE POPS. MODELS CONTINUE TO DABBLE IN WEAK QPF EVENTS AFTER THIS TIME...BUT THERE IS REALLY NO CONSISTENT FORCING FEATURE TO LATCH ONTO SO HAVE LEFT MON NIGHT-WED DRY AT THIS POINT. REGARDING TEMPS..ONLY REAL CONCERN IS LOW CONFIDENCE FORECAST SATURDAY. QUESTIONS ON HOW MUCH WE WILL MIX IN NEW REGIME WITH LIGHT WINDS. HAVE PRETTY MUCH MIXED THINGS OUT TO 900-850MB OR MORE...MIXING SEASONALLY...BUT FEEL NAM IS UNDERDONE WHICH SEEMS TO BE THE CASE AT TIMES IN WEAK FLOW. && .AVIATION...26/00Z COLD FRONT PUSHING INTO THE STATE WITH STORMS DEVELOPING ALONG AND BEHIND THE BOUNDARY. GENERALLY VFR CONDITIONS FORECAST BUT LOCAL MVFR CONDITIONS IN STORMS POSSIBLE. STRONG WIND GUSTS LIKELY IN STORMS ALONG WITH ONE INCH DIAMETER HAIL. WIND BEHIND THE FRONT WILL SHIFT TO THE NW AT 15-25 KTS. && .DMX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE- CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-HAMILTON-JASPER-LUCAS- MADISON-MAHASKA-MARION-MONROE-POLK-RINGGOLD-SAC-STORY-TAYLOR-UNION- WAPELLO-WARREN-WAYNE-WEBSTER HEAT ADVISORY UNTIL 7 PM CDT BLACK HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HARDIN-HUMBOLDT-MARSHALL- POCAHONTAS-POWESHIEK-TAMA-WRIGHT && SHORT TERM...PODRAZIK LONG TERM...SMALL AVIATION...FAB
Hazardous weather outlook, Jul 25, 7:09 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 709 PM CDT WED JUL 25 2012 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-270015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 709 PM CDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY BE SEVERE WITH HIGH WIND THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED PERIODICALLY FROM LATE SATURDAY NIGHT THOUGH MONDAY. SOME SEVERE WEATHER IS POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT. FAB
In the hours before
Local storm report, Jul 25, 8:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
813 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG NW GOWRIE 42.28N 94.29W
07/25/2012 WEBSTER IA TRAINED SPOTTER
BRANCHES DOWN FROM TREES IN THE CITY PARK.
&&
ZOGGLocal storm report, Jul 25, 8:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 1 SSW BELMOND 42.84N 93.61W
07/25/2012 E1.00 INCH WRIGHT IA TRAINED SPOTTER
&&
ZOGGLocal storm report, Jul 25, 8:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST HARDY 42.81N 94.05W
07/25/2012 E60.00 MPH HUMBOLDT IA TRAINED SPOTTER
LARGE 6 TO 8 INCH DIAMETER TREE BRANCH DOWN ALONG WITH
DIME SIZE HAIL. TIME ESTIMATED BY RADAR.
0803 PM HAIL BELMOND 42.85N 93.61W
07/25/2012 E1.00 INCH WRIGHT IA TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED. WIND GUSTS
ESTIMATED AT 50 MPH.
&&
PODRAZIKLocal storm report, Jul 25, 8:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
823 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 2 SE ALGONA AIRPORT 43.06N 94.24W
07/25/2012 E60 MPH KOSSUTH IA TRAINED SPOTTER
TIME ESTIMATED. ALSO BRANCHES DOWN.
&&
ZOGGLocal storm report, Jul 25, 8:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST EARLHAM 41.49N 94.12W
07/25/2012 E60 MPH MADISON IA LAW ENFORCEMENT
REPORTED BY EARLHAM POLICE DEPARTMENT.
&&
ZOGGLocal storm report, Jul 25, 8:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT WED JUL 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST 3 S MARSHALLTOWN 41.99N 92.91W
07/25/2012 M65 MPH MARSHALL IA STORM CHASER
SUSTAINED WINDS OF 65 MPH MEASURED WITH ANEMOMETER. ALSO
PENNY SIZED HAIL.
&&
ZOGGThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:09 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas | 51 min |
| Jul 25, 7:23 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac | 37 min |
| Jul 25, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Wright | 46 min |
| Jul 25, 8:02 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Greene, Hamilton, Webster | 43 min |
| Jul 25, 8:09 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright | 51 min |
| Jul 25, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Marshall | 53 min |
| Jul 25, 9:04 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Story, Warren | 41 min |
| Jul 25, 9:10 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 50 min |
| Jul 25, 9:52 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 33 min |
| Jul 25, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.